MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER INFINITY; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER INFINITY; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Four (4) attempts have been made by two (2) phone and two (2) emails to obtain; patient treatment settings, patient information, patient photos which were provided by the user facility.A lumenis certified engineer analyzed the device and inspected cleanliness on the internal power meter, uhp 9x9, 805 hp and 1060 hp- all were clean.He than measured energy on hs and et handpieces all were within specifications.Performed preventive maintenance after inspection.Replenished system coolant.Inspected system cooling lines and fans.Checked error logs.Verified latest software version.Inspected head status.Performed diode and system cooling calibrations.Calibrated hs and et heads on power meter calibration.Checked system power and operations specified on service manual.The system was fully functional and ready for use per manufacturer standards.Therefore, subject device malfunction is not the suspected cause of the adverse event.A lumenis clinical trainer and health professional concluded that "(b)(6) fitzpatrick skin type iii patient received laser hair treatment with the infinity laser.The patient complained the treatment felt more uncomfortable.Later the patient complained of scabbing and hypopigmentation.Treatment settings 805nm 30j auto at 1ms.After reviewing photos provided by a clinician, the treated skin is very tanned.Tan lines are also present in the photos.If the patient had recent sun expose the settings provided would be too aggressive.Lumenis protocol is not to treat patients with recent sun exposure and to be cautious with chronically tanned skin.A test spot with a 72-hour wait is recommended.I called and discussed this patient with dr.(b)(6) and the clinician no longer works with this physician.We discussed training another clinician during our call along with possible treatment remedies for prolonged hypopigmentation.A possible effects could be prolonged or permanent hypopigmentation." the lumenis clinical trainer and health professional determined the injury with 'very low' severity.While the information received to date does not confirm that a serious injury occurred nor a malfunction, because of the lack of information regarding the injury leaving a permanent impairment, the company is reporting the event in an abundance of caution.Based on the information provided the most probable cause of the reported event is a user error, a failure on the part of the device operator to follow instructions/warnings described in the device user manual.Patients should be advised not to get tanned pre and post-treatment.This is also a patient responsibility to be careful about sun exposure.Should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A user facility reported that one (1) patient sustained hypo-pigmentation to the legs following treatment with a lumenis lightsheer infinity laser.No report of serious injury or medical intervention has been received except for the initial report from the user facility.

Brand Name
LIGHTSHEER INFINITY
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8629353
Report Number3004135191-2019-00068
Device Sequence Number11304963
Product Code GEX
UDI-Device Identifier07290109140438
UDI-Public7290109140438
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER
Device Catalogue NumberGA-1001804
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR